Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Stiffness of harmonic functions

Author: Cecilia Y. Wang
Journal: Proc. Amer. Math. Soc. 77 (1979), 103-106
MSC: Primary 30F15
MathSciNet review: 539639
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Harmonic functions cannot change rapidly. For example, if K is a compact subset of a Riemann surface R and {u} a family of harmonic functions u on R of nonconstant sign on K, then it is known that there exists a constant $ q \in (0,1)$ independent of u such that $ {\max _K}\vert u\vert \leqslant q{\sup _R}\vert u\vert$ for all $ u \in \{ u\} $. In the present note we shall show that relations expressing such ``stiffness'' of harmonic functions can also be given for the Dirichlet norm and for the partial derivative with respect to the Green's function.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30F15

Retrieve articles in all journals with MSC: 30F15

Additional Information

PII: S 0002-9939(1979)0539639-0
Article copyright: © Copyright 1979 American Mathematical Society